Alert archive / Utah / Special Weather Statements in 2021
Special Weather Statement, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this special weather statement at Jul 13, 2021, 8:14 PM MDT for Washington County, Utah. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 13, 2021, 8:14 PM MDT (02:14 UTC)
- Expired
- Jul 13, 2021, 9:15 PM MDT
- In force
- 61 min
- Issued by
- NWS Salt Lake City, UT
County Washington County, UT
The radar
The Cedar City radar (KICX), 65 km from the middle of the area, began a volume at 02:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 2.2 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 829 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 3527 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
559 WWUS85 KSLC 140214 SPSSLC Special Weather Statement National Weather Service Salt Lake City UT 814 PM MDT Tue Jul 13 2021 UTZ122>125-128-140315- Southwest Utah UT-South Central Utah UT-Southern Mountains UT- Zion National Park UT-Lower Washington County UT- 814 PM MDT Tue Jul 13 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GARFIELD... WASHINGTON...WESTERN KANE AND SOUTH CENTRAL IRON COUNTIES UNTIL 915 PM MDT... At 813 PM MDT, National Weather Service Doppler radar indicated strong thunderstorms along a line extending from 12 miles southeast of Cedar Breaks National Monument to 7 miles east of Beaver Dam...and moving south at 30 mph. Wind gusts of 40 to 55 mph will be possible. Locations impacted include... Kanab, Zion National Park, Beaver Dam, St George, Washington, Hurricane, Santa Clara, La Verkin, New Harmony, Dameron Valley, Quail Creek State Park, Sand Hollow State Park, Gunlock State Park, Apple Valley, Ivins, Hildale, Enterprise, Toquerville, Leeds and Virgin. This includes the following highways... Interstate 15 between mile markers 1 and 48. US Route 89 between mile markers 61 and 95. Utah Route 18 between mile markers 0 and 42. PRECAUTIONARY/PREPAREDNESS ACTIONS... If threatening weather approaches, take shelter in a sturdy building. Heavy rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. These storms may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. Strong winds with these storms may occur well ahead of any rain or lightning. Do not wait for the sound of thunder before taking cover. SEEK SHELTER IMMEDIATELY inside a sturdy structure and stay away from windows. && LAT...LON 3700 11405 3760 11405 3755 11262 3700 11246 TIME...MOT...LOC 0213Z 354DEG 19KT 3750 11271 3754 11392 $$ DVC
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this special weather statement went out at Jul 13, 4:32 PM MDT, 3 hours 42 minutes earlier.
Area forecast discussion, Jul 13, 4:32 PM MDT, 3 hours 42 minutes before
Area Forecast Discussion National Weather Service Salt Lake City UT 432 PM MDT Tue Jul 13 2021 .SYNOPSIS... Weakening high pressure will allow for slightly less hot conditions while moisture returns to the area. This moisture will bring the threat of thunderstorms to much of Utah and southwest Wyoming through midweek, with the highest chances across central and southern Utah. Heavy rain will be possible across southern Utah through Wednesday. && .SHORT TERM (Through 12Z Friday)... The forecast area remains on the northern periphery of a mid- level high pressure system centered over southern California late this afternoon, with weak Pacific shortwaves ridging over the top of the ridge across the Great Basin. Ahead of this shortwave, low-level moisture has pushed well into southern and east-central Utah, with the peak in low-level convergence with across Capitol Reef National Park, where a couple of Flash Flood Warnings have already been issued this afternoon. This more terrain driven convection is expected diminish in coverage late this afternoon with the attention turning to the synoptically forced convection moving from west-central Nevada into west- central and southwestern Utah. The convection through this evening will be driven by a shortwave currently moving through central Nevada, which is initiating convection across central and east-central Nevada late this afternoon. This convection is expected to grow upscale across eastern Nevada and western Utah as it dives southeastward on the northwest side of the high, and moves into a more moisture rich and buoyant environment. Current mesoanalysis depicts best low- level moisture pool near Las Vegas to St George, with surface dew points in the 50s, and CAPE max > 1000 J/kg across southwest Utah. With the possibility for a more organized multi-cell cluster propagating southeastward, the primary threat will be flash flooding, especially in quick responding basins in southwest Utah, as well as a localized severe wind gust threat across southwest Utah, especially late this afternoon into early evening while low-level lapse rates remain steeper. A Flash Flood Watch remains in effect through late tonight. On Wednesday a very similar setup is expected, with almost little difference in expected evolution. Expect initially orographically forced convection to develop across the mountains from the Uintas south through the central and southern mountains. Then, another shortwave wave move over the top of the mid-level ridge through central Nevada and slide southeastward through southwestern Utah again Wednesday evening, providing focus for another around of more organized convection. Thus, the flash flood risk will remain nearly identical and elevated on Wednesday, and may need to eventually extend the Flash Flood Watch through late Wednesday evening. Moisture will finally start to become more limited on Thursday as a drier westerly flow moves into the region behind the second shortwave passage on Wednesday. However, there is still expected to be enough moisture around to for at least isolated to scattered thunderstorms that will be a bit more orographically tied than Tuesday and Wednesday. Temperatures will otherwise remain hot across the region, although slightly less hot than they have been through the end of the week. .LONG TERM (After 12Z Friday)... As a ridge begins to build out of zonal flow, the axis will initially sit over southern California before translating east through the Great Basin and eventually over the eastern Rocky Mountains by Tuesday morning. A deepening trough off the coast of British Columbia and Washington will help amplify the ridge and push the center of high pressure northward. Isolated afternoon and evening convection is expected Friday and Saturday. With continued drying aloft on westerly flow, these storms will likely be limited to trigger on areas of high terrain and be high-based, producing little in the way of precipitation at the surface. Into early next week, southerly flow to the west of the ridge axis will help advect moisture into first southwest Utah, with the potential for enhanced precipitable water seeping farther north into northern Utah and soutwest Wyoming. This will drive increased thunderstorm potential for Monday and Tuesday afternoon and evening with the greatest chances across southern Utah. Little change is expected in temperatures throughout the extended forecast period, with daily high temperatures continuing to run a few degrees above normal across the forecast area. Many valley locations will sit around or above the 100F mark, especially from Sunday through early next week. && .AVIATION... KSLC...VFR conditions are expected through the valid TAF period. Light northwest winds will prevail through 04Z before transitioning to the southeast. Areas of smoke will remain, but visibility is expected to remain above 6 SM. Dry conditions will continue with scattered mid to high clouds. Rest of Utah and southwest Wyoming...VFR conditions are expected through the valid TAF period. Showers and thunderstorms will be possible in southern Utah through 06Z. Areas of smoke will remain in southwest Wyoming and much of northern Utah, but visibility is expected to remain above 6 SM. More scattered showers and thunderstorms are expected Wednesday afternoon in the south. && .FIRE WEATHER... Numerous showers and thunderstorms expected across central and southern Utah through this evening and again on Wednesday, before becoming more widely scattered in coverage for Thursday. Many showers and thunderstorms will be of the wet variety across central and southern Utah through Wednesday, with a greater portion of the activity of the wet/dry mode across northern Utah during this time. Showers and storms will begin to transition towards a wet/dry mode area-wide by Thursday as moisture begins to decrease. Shower activity will continue to trend drier on Friday with coverage trending more isolated. By the weekend, another ridge of high pressure is expected to build across the Great Basin, promoting a return of hot and dry conditions with any late- day thunderstorm activity limited to mainly isolated development over high terrain. Elevated winds are possible during this transition phase, especially across western portions of Utah. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...Flash Flood Watch until midnight MDT tonight for UTZ123>129. WY...Red Flag Warning until 9 PM MDT this evening for WYZ277. && SHORT TERM...Church LONG TERM...Wessler AVIATION...Wilson FIRE WEATHER...Church For more information from NOAA's National Weather Service visit... http://weather.gov/saltlakecity For frequently asked questions about the Area Forecast Discussion visit... http://weather.gov/saltlakecity/general/afd_faqs.php
Hazardous weather outlook, Jul 13, 5:06 AM MDT, 15 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Salt Lake City UT 506 AM MDT Tue Jul 13 2021 UTZ101>131-WYZ021-141115- Great Salt Lake Desert and Mountains-Tooele and Rush Valleys- Eastern Box Elder County-Northern Wasatch Front-Salt Lake Valley- Utah Valley-Cache Valley/Utah Portion-Wasatch Back- Bear Lake and Bear River Valley-Wasatch Mountains I-80 North- Wasatch Mountains South of I-80-Western Uinta Mountains- Wasatch Plateau/Book Cliffs-Western Uinta Basin- Western Millard and Juab Counties-Eastern Juab/Millard Counties- Central Mountains-Sanpete Valley-Sevier Valley-Castle Country- San Rafael Swell-Southwest Utah-Lower Washington County- Zion National Park-Southern Mountains-Upper Sevier River Valleys- Bryce Canyon Country-South Central Utah- Capitol Reef National Park and Vicinity-Western Canyonlands- Glen Canyon Recreation Area/Lake Powell-Southwest Wyoming- 506 AM MDT Tue Jul 13 2021 This Hazardous Weather Outlook is for portions of central Utah... northern Utah...southern Utah...southwest Utah and southwest Wyoming. .DAY ONE...Today and Tonight Monsoonal moisture will continue spreading into the area today. This will aid in shower and thunderstorm development across the outlook area, with southern Utah expected to see the highest chances for precipitation. Some showers and storms could produce locally heavy rainfall which will increase the threat for flash flooding, especially across southern Utah. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Additional showers and thunderstorms are likely Wednesday and Wednesday evening. Some could produce locally heavy rainfall across southern Utah with an increasing threat for flash flooding once again. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. For more information from NOAA/s National Weather Service visit... http://weather.gov/saltlakecity For information on potential road travel impacts visit... http://www.udottraffic.utah.gov/roadweatherforecast.aspx
In the hours before
Special weather statement, Jul 13, 4:50 PM MDT, 3 hours 24 minutes before
Special Weather Statement
National Weather Service Salt Lake City UT
450 PM MDT Tue Jul 13 2021
UTZ122-132330-
Southwest Utah UT-
450 PM MDT Tue Jul 13 2021
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN BEAVER AND NORTHWESTERN
IRON COUNTIES UNTIL 530 PM MDT...
At 450 PM MDT, National Weather Service Doppler radar indicated a
strong thunderstorm 27 miles north of Ranch Campground, or 31 miles
north of Ursine...moving southeast at 15 mph.
Pea size hail and wind gusts up to 50 mph will be possible.
Locations impacted include...
Woods Reservoir and Indian Peak Management Range.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If threatening weather approaches, take shelter in a sturdy building.
Heavy rainfall is also occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3838 11404 3849 11405 3856 11392 3831 11360
3811 11397 3828 11406
TIME...MOT...LOC 2250Z 329DEG 14KT 3841 11400
WebberLocal storm report, Jul 13, 4:51 PM MDT, 3 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
451 PM MDT TUE JUL 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM FLASH FLOOD CAPITOL REEF NP 38.28N 111.20W
07/13/2021 WAYNE UT PARK/FOREST SRVC
FLASH FLOOD REPORTED IN A DRY WASH LEADING INTO SULPHUR
CREEK NEAR THE PARK VISITOR CENTER. THE WATER ROSE 2
FEET.
&&
LCSpecial weather statement, Jul 13, 5:17 PM MDT, 2 hours 57 minutes before
Special Weather Statement
National Weather Service Salt Lake City UT
517 PM MDT Tue Jul 13 2021
UTZ115>117-122-125-140000-
Southwest Utah UT-Western Millard and Juab Counties UT-
Southern Mountains UT-Central Mountains UT-
Eastern Juab/Millard Counties UT-
517 PM MDT Tue Jul 13 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MILLARD...BEAVER AND
NORTHWESTERN IRON COUNTIES UNTIL 600 PM MDT...
At 515 PM MDT, National Weather Service Doppler radar indicated
strong thunderstorms along a line extending from 20 miles northwest
of Meadow to 22 miles northeast of Ranch Campground...and moving
southeast at 15 mph.
Pea size hail and wind gusts up to 50 mph will be possible.
Locations impacted include...
Milford, Indian Peak Management Range, Woods Reservoir and Black
Rock.
This includes the following highways...
Interstate 15 between mile markers 140 and 150.
Utah Route 21 between mile markers 23 and 79.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If threatening weather approaches, take shelter in a sturdy building.
Heavy rainfall is also occurring with these storms, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3855 11405 3880 11369 3914 11254 3876 11250
3815 11325 3799 11404
TIME...MOT...LOC 2315Z 319DEG 12KT 3902 11275 3834 11400
WebberSpecial weather statement, Jul 13, 6:02 PM MDT, 2 hours 12 minutes before
Special Weather Statement
National Weather Service Salt Lake City UT
602 PM MDT Tue Jul 13 2021
UTZ115>117-122-124>126-140100-
Southwest Utah UT-Western Millard and Juab Counties UT-
Upper Sevier River Valleys UT-Southern Mountains UT-
Central Mountains UT-Zion National Park UT-
Eastern Juab/Millard Counties UT-
602 PM MDT Tue Jul 13 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MILLARD...WESTERN
PIUTE...NORTHWESTERN GARFIELD...NORTH CENTRAL WASHINGTON...
SOUTHWESTERN SEVIER...BEAVER AND IRON COUNTIES UNTIL 700 PM MDT...
At 602 PM MDT, National Weather Service Doppler radar indicated
strong thunderstorms along a line extending from 7 miles southwest of
Kanosh to 22 miles east of Ranch Campground...and moving southeast at
40 mph.
Pea size hail and wind gusts up to 50 mph will be possible.
Locations impacted include...
Cedar City, Beaver, Milford, Junction, Enoch, Parowan, Paragonah,
Marysvale, New Harmony, Cove Fort, Cedar Breaks National Monument,
Summit, Enterprise, Minersville, Circleville, Kanarraville, Kingston,
Brian Head, Modena and Adamsville.
This includes the following highways...
Interstate 15 between mile markers 42 and 152.
Interstate 70 between mile markers 0 and 19.
US Route 89 between mile markers 135 and 179.
Utah Route 18 between mile markers 27 and 51.
Utah Route 21 between mile markers 57 and 107.
Utah Route 56 between mile markers 1 and 61.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If threatening weather approaches, take shelter in a sturdy building.
Heavy rainfall is also occurring with these storms, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3814 11202 3754 11297 3739 11358 3765 11405
3813 11405 3885 11250
TIME...MOT...LOC 0002Z 336DEG 36KT 3874 11255 3814 11379
DVCSpecial weather statement, Jul 13, 7:10 PM MDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Salt Lake City UT
710 PM MDT Tue Jul 13 2021
UTZ122>128-140215-
Southwest Utah UT-South Central Utah UT-
Upper Sevier River Valleys UT-Bryce Canyon Country UT-
Southern Mountains UT-Zion National Park UT-
Lower Washington County UT-
710 PM MDT Tue Jul 13 2021
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN GARFIELD...NORTHEASTERN
WASHINGTON...NORTHWESTERN KANE...SOUTHEASTERN BEAVER AND IRON
COUNTIES UNTIL 815 PM MDT...
At 709 PM MDT, National Weather Service Doppler radar indicated
strong thunderstorms along a line extending from 16 miles south of
Milford to 30 miles east of Ursine...and moving southeast at 35 mph.
Wind gusts of 40 to 55 mph and heavy rain will be possible.
Locations impacted include...
Cedar City, Beaver, Zion National Park, Enoch, Parowan, Panguitch,
Paragonah, New Harmony, Hatch, Red Canyon, Cedar Breaks National
Monument, Bryce Canyon National Park, Panguitch Lake, Summit,
Enterprise, Minersville, Tropic, Glendale, Kanarraville and Alton.
This includes the following highways...
Interstate 15 between mile markers 29 and 112.
US Route 89 between mile markers 94 and 151.
Utah Route 12 between mile markers 0 and 18.
Utah Route 18 between mile markers 24 and 51.
Utah Route 21 between mile markers 89 and 107.
Utah Route 56 between mile markers 3 and 61.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If threatening weather approaches, take shelter in a sturdy building.
Heavy rainfall is also occurring with these storms, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
Strong winds with these storms may occur well ahead of any rain or
lightning. Do not wait for the sound of thunder before taking cover.
SEEK SHELTER IMMEDIATELY inside a sturdy structure and stay away from
windows.
&&
LAT...LON 3778 11405 3834 11270 3788 11199 3740 11221
3728 11357
TIME...MOT...LOC 0109Z 316DEG 29KT 3817 11295 3785 11367
DVCSpecial weather statement, Jul 13, 8:14 PM MDT, 0 minutes before
Special Weather Statement National Weather Service Salt Lake City UT 814 PM MDT Tue Jul 13 2021 UTZ122>125-128-140315- Southwest Utah UT-South Central Utah UT-Southern Mountains UT- Zion National Park UT-Lower Washington County UT- 814 PM MDT Tue Jul 13 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GARFIELD... WASHINGTON...WESTERN KANE AND SOUTH CENTRAL IRON COUNTIES UNTIL 915 PM MDT... At 813 PM MDT, National Weather Service Doppler radar indicated strong thunderstorms along a line extending from 12 miles southeast of Cedar Breaks National Monument to 7 miles east of Beaver Dam...and moving south at 30 mph. Wind gusts of 40 to 55 mph will be possible. Locations impacted include... Kanab, Zion National Park, Beaver Dam, St George, Washington, Hurricane, Santa Clara, La Verkin, New Harmony, Dameron Valley, Quail Creek State Park, Sand Hollow State Park, Gunlock State Park, Apple Valley, Ivins, Hildale, Enterprise, Toquerville, Leeds and Virgin. This includes the following highways... Interstate 15 between mile markers 1 and 48. US Route 89 between mile markers 61 and 95. Utah Route 18 between mile markers 0 and 42. PRECAUTIONARY/PREPAREDNESS ACTIONS... If threatening weather approaches, take shelter in a sturdy building. Heavy rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. These storms may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. Strong winds with these storms may occur well ahead of any rain or lightning. Do not wait for the sound of thunder before taking cover. SEEK SHELTER IMMEDIATELY inside a sturdy structure and stay away from windows. && LAT...LON 3700 11405 3760 11405 3755 11262 3700 11246 TIME...MOT...LOC 0213Z 354DEG 19KT 3750 11271 3754 11392 DVC
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 6:02 PM MDT | Special Weather Statement | SLC | Beaver, Iron | 58 min |
| Jul 13, 7:10 PM MDT | Special Weather Statement | SLC | Iron | 65 min |
| Jul 14, 9:32 AM MDT | Flash Flood Watch | SLC | Emery, Garfield, Kane, San Juan, Sevier, Washington and 1 more | 12 hr |
| Jul 14, 1:36 PM MDT | Special Weather Statement | SLC | Duchesne | 39 min |
| Jul 14, 2:27 PM MDT | Flash Flood Warning | SLC | Carbon | 2 hr |
| Jul 14, 2:28 PM MDT | Special Weather Statement | SLC | Kane | 62 min |
| Jul 14, 3:06 PM MDT | Special Weather Statement | SLC | Garfield | 39 min |
| Jul 14, 3:31 PM MDT | Severe Thunderstorm Warning | SLC | Garfield | 29 min |
| Jul 14, 3:45 PM MDT | Flash Flood Warning | SLC | Garfield, Kane, San Juan | 6 hr |
| Jul 14, 4:01 PM MDT | Severe Thunderstorm Warning | SLC | Iron | 44 min |
| Jul 14, 4:21 PM MDT | Special Weather Statement | SLC | Carbon | 39 min |
| Jul 14, 4:39 PM MDT | Severe Thunderstorm Warning | SLC | Iron | 66 min |
| Jul 14, 4:54 PM MDT | Areal Flood Advisory | SLC | Iron | 111 min |
| Jul 14, 5:04 PM MDT | Special Weather Statement | SLC | Salt Lake | 41 min |
| Jul 14, 5:06 PM MDT | Special Weather Statement | SLC | Emery | 54 min |
| Jul 14, 5:20 PM MDT | Special Weather Statement | SLC | Kane | 40 min |
| Jul 14, 5:29 PM MDT | Areal Flood Advisory | SLC | Iron | 2 hr |
| Jul 14, 5:35 PM MDT | Severe Thunderstorm Warning | SLC | Emery | 40 min |
| Jul 14, 5:42 PM MDT | Special Weather Statement | SLC | Utah | 48 min |
Nearby
Special Weather Statements in Utah, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.